Alert archive / Nevada / High Wind Warnings in 2009

High Wind Warning 12, NWS Las Vegas, NV

October 4, 2009Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this high wind warning at Oct 4, 2009, 1:29 AM PDT for Clark County, Lincoln County, Nye County, Nevada. It was in force for 7 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 4, 2009, 1:29 AM PDT (08:29 UTC)
Expired
Oct 4, 2009, 8:00 AM PDT
In force
7 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 4, 1:45 AM PDTNON-TSTM WND GST 621 S Mercury, NV
Oct 4, 2:30 AM PDTNON-TSTM WND DMG5 Nw Sloan, NVESTIMATED WIND GUSTS OF 60-65 MPH IN THE FAR SOUTHERN AREA OF THE MOUNTAINS EDGE COMMUNITY. SEVERAL 8-10 FOOT TREES BLOWN DOWN. LARGE WOODEN SIGN DESTROYED.
Oct 4, 2:34 AM PDTNON-TSTM WND GST 771 Ese Red Rock Canyon, NV
Oct 4, 3:15 AM PDTNON-TSTM WND GST 63N Area 16 East (Nts A22, NV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 040829
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
129 AM PDT SUN OCT 4 2009

...VERY STRONG AND GUSTY WINDS WILL OCCUR ACROSS THE AREA THROUGH
EARLY SUNDAY EVENING...

.A STRONG AND COLD AREA OF LOW PRESSURE WILL SETTLE IN OVER
NORTHWEST NEVADA THROUGH THE REMAINDER OF TONIGHT AND DURING THE
DAY TODAY. THIS WILL RESULT IN A BAND OF STRONG SOUTHWEST WINDS
MOVING ACROSS SOUTHEAST CALIFORNIA AND PORTIONS OF SOUTHERN NEVADA
INTO THIS MORNING. LOCALIZED HIGHER GUSTS WILL OCCUR IN FAVORED
WEST TO EAST ORIENTED CANYONS OF THE SOUTHERN SIERRA AND SPRING
MOUNTAINS.

NVZ018-019-041200-
/O.NEW.KVEF.HW.W.0012.091004T0829Z-091004T1500Z/
/O.EXT.KVEF.WI.Y.0038.000000T0000Z-091005T0200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
129 AM PDT SUN OCT 4 2009

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING FOR THE
SHEEP RANGE...THE SPRING MOUNTAINS AND RED ROCK CANYON. THE WIND
ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT THIS
EVENING.

WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO OVER 60 MPH WILL
CONTINUE IN WEST TO EAST ORIENTED CANYONS AND ALONG THE LEE SIDE
OF THE SPRING MOUNTAINS...RED ROCK CANYON AND SHEEP RANGE THROUGH
EARLY THIS MORNING BEFORE DECREASING SLOWLY DURING THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ519-520-041200-
/O.CON.KVEF.WI.Y.0038.000000T0000Z-091004T1600Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
129 AM PDT SUN OCT 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR
THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY.

WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL OCCUR IN AND
NEAR WEST TO EAST ORIENTED CANYONS OF THE SOUTHERN SIERRA TONIGHT
THROUGH SUNDAY MORNING.

TRAVELERS...ESPECIALLY ALONG HIGHWAY 395 ARE URGED TO USE CAUTION
OVERNIGHT AND SUNDAY MORNING AS BRIEF PERIODS OF CROSSWINDS MAY
BE ENCOUNTERED AS YOU TRAVEL THROUGH THE OWENS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ523-524-041200-
/O.CON.KVEF.WI.Y.0038.000000T0000Z-091005T0200Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE
129 AM PDT SUN OCT 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR
THE WESTERN AND EASTERN MOJAVE DESERT.

GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS NORTHERN SAN
BERNARDINO COUNTY THROUGH EARLY SUNDAY EVENING. THE WINDS MAY
DIMINISH SOME OVERNIGHT...BUT WILL PICK BACK UP SUNDAY MORNING.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE
LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. THE WIND WILL PRODUCE AREAS OF BLOWING DUST...
ESPECIALLY NEAR DRY LAKE BEDS.

&&

$$

AZZ001-003-036-CAZ525-526-NVZ016-020>022-041200-
/O.CON.KVEF.WI.Y.0039.091004T1500Z-091005T0200Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-MORONGO BASIN-CADIZ BASIN-
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
MESQUITE...OVERTON...MOAPA...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
129 AM PDT SUN OCT 4 2009 /129 AM MST SUN OCT 4 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ THIS
MORNING TO 7 PM PDT /7 PM MST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ THIS
MORNING TO 7 PM PDT /7 PM MST/ THIS EVENING FOR THE LAKE MEAD
NATIONAL RECREATION AREA...MORONGO BASIN...CADIZ BASIN...NORTHEAST
CLARK COUNTY...LAS VEGAS VALLEY...AND SOUTHERN CLARK COUNTY.

STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP SUNDAY MORNING AND
CONTINUE THROUGH EARLY EVENING IN PORTIONS OF CLARK COUNTY...
SOUTHERN SAN BERNARDINO COUNTY AND MOHAVE COUNTY. SUSTAINED WINDS
OF 25 TO 35 MPH WITH GUSTS OF 40 TO 55 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. THE WIND WILL PRODUCE AREAS OF BLOWING DUST...
ESPECIALLY NEAR DRY LAKE BEDS.

&&

$$
2 follow-up statements
000 
WWUS75 KVEF 041003
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
303 AM PDT SUN OCT 4 2009

...VERY STRONG AND GUSTY WINDS WILL OCCUR ACROSS THE AREA THROUGH
EARLY THIS EVENING...

.A STRONG AREA OF LOW PRESSURE WILL SETTLE IN OVER NORTHWEST
NEVADA TODAY. THIS WILL RESULT IN STRONG AND GUSTY WINDS ACROSS
SOUTHEAST CALIFORNIA...PORTIONS OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA...AND LOCALIZED HIGHER GUSTS IN FAVORED WEST TO EAST
ORIENTED CANYONS OF THE SOUTHERN SIERRA AND SPRING MOUNTAINS EARLY
THIS MORNING.

AZZ001-041815-
/O.UPG.KVEF.WI.Y.0039.091004T1500Z-091005T0200Z/
/O.NEW.KVEF.HW.W.0013.091004T1500Z-091005T0200Z/
NORTHWEST PLATEAU-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON
303 AM MST SUN OCT 4 2009

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR THE NORTHWEST PLATEAU. THE WIND ADVISORY IS NO LONGER
IN EFFECT.

STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP THIS MORNING AND
CONTINUE THROUGH THE EARLY EVENING HOURS ACROSS NORTHERN MOHAVE
COUNTY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 60
MPH WILL LIKELY BE SEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ020-041815-
/O.EXA.KVEF.HW.W.0012.000000T0000Z-091004T1500Z/
/O.CON.KVEF.WI.Y.0039.091004T1500Z-091005T0200Z/
LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY
303 AM PDT SUN OCT 4 2009

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING FOR THE
WEST SIDE OF THE LAS VEGAS VALLEY. A WIND ADVISORY REMAINS IN
EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT THIS EVENING FOR THE LAS
VEGAS VALLEY.

STRONG SOUTHWEST TO WEST WINDS FLOWING DOWN THE EAST SLOPES OF THE
SPRING MOUNTAINS HAVE CREATED VERY STRONG LOCALIZED WINDS ALONG
THE WEST SIDE OF THE LAS VEGAS VALLEY. WINDS GUSTS TO OVER 60 MPH
CAN BE EXPECTED OVER THE WESTERN PORTION OF THE VALLEY THROUGH 8
AM THIS MORNING.

STRONG WEST TO SOUTHWEST WINDS WILL THEN DEVELOP EARLY THIS
MORNING ACROSS THE ENTIRE VALLEY AND CONTINUE THROUGH EARLY
EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. THE WIND WILL PRODUCE AREAS OF BLOWING DUST...
ESPECIALLY NEAR DRY LAKE BEDS.

&&

$$

NVZ017-041500-
/O.EXA.KVEF.HW.W.0012.000000T0000Z-091004T1500Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
303 AM PDT SUN OCT 4 2009

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING FOR
WESTERN CLARK AND SOUTHERN NYE COUNTY.

STRONG SOUTHWEST TO WEST WINDS FLOWING DOWN THE EAST SLOPES OF THE
SPRING MOUNTAINS HAVE CREATED VERY STRONG LOCALIZED WINDS ALONG
EASTERN SLOPES OF THE SPRING MOUNTAINS. THESE WINDS WILL GENERALLY
BE CONFINED TO THE NORTHEAST PORTION OF THIS ZONE...MAINLY FROM
INDIAN SPRINGS TO THE DESERT ROCK AREA. WIND GUSTS TO OVER 60 MPH
CAN BE EXPECTED IN THIS AREA THROUGH 8 AM THIS MORNING.

TRAVELERS ALONG HIGHWAY 95 ARE URGED TO USE CAUTION EARLY THIS
MORNING AS STRONG CROSSWINDS MAY BE ENCOUNTERED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ018-019-041815-
/O.EXT.KVEF.WI.Y.0038.000000T0000Z-091005T0200Z/
/O.CON.KVEF.HW.W.0012.000000T0000Z-091004T1500Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
303 AM PDT SUN OCT 4 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
PDT THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
8 AM PDT THIS MORNING FOR THE SHEEP RANGE...THE SPRING
MOUNTAINS...AND RED ROCK CANYON.

WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO OVER 60 MPH WILL
CONTINUE IN WEST TO EAST ORIENTED CANYONS AND ALONG THE LEE SIDE
OF THE SPRING MOUNTAINS...RED ROCK CANYON AND SHEEP RANGE THROUGH
8 AM THIS MORNING. WINDS WILL DECREASE DURING THE DAY...HOWEVER
WIND GUSTS TO OVER 40 MPH ARE EXPECTED TO CONTINUE INTO THE EARLY
EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.
A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ519-520-041600-
/O.CON.KVEF.WI.Y.0038.000000T0000Z-091004T1600Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
303 AM PDT SUN OCT 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR
THE EASTERN SIERRA SLOPES AND OWENS VALLEY.

WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL OCCUR IN AND
NEAR WEST TO EAST ORIENTED CANYONS OF THE SOUTHERN SIERRA THROUGH
9 AM THIS MORNING.

TRAVELERS...ESPECIALLY ALONG HIGHWAY 395 ARE URGED TO USE CAUTION AS
BRIEF PERIODS OF STRONG CROSSWINDS MAY BE ENCOUNTERED AS YOU
TRAVEL THROUGH THE OWENS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ523-524-041815-
/O.CON.KVEF.WI.Y.0038.000000T0000Z-091005T0200Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE
303 AM PDT SUN OCT 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR
THE MOJAVE DESERT.

ALTHOUGH WINDS HAVE DECREASED SOME EARLY THIS MORNING...GUSTY WEST TO
SOUTHWEST WINDS ARE EXPECTED TO INCREASE BY EARLY MORNING AND THEN
CONTINUE INTO THE EARLY EVENING HOURS. SUSTAINED WINDS OF 25 TO
35 MPH WITH GUSTS OF 40 TO 50 MPH ARE LIKELY DURING THE DAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. THE WIND WILL PRODUCE AREAS OF BLOWING DUST...
ESPECIALLY NEAR DRY LAKE BEDS.

&&

$$

AZZ003-036-CAZ525-526-NVZ016-021-022-041815-
/O.CON.KVEF.WI.Y.0039.091004T1500Z-091005T0200Z/
NORTHWEST DESERTS-LAKE MEAD NATIONAL RECREATION AREA-
MORONGO BASIN-CADIZ BASIN-NORTHEAST CLARK COUNTY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
MESQUITE...OVERTON...MOAPA...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
303 AM PDT SUN OCT 4 2009 /303 AM MST SUN OCT 4 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ THIS
MORNING TO 7 PM PDT /7 PM MST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ THIS
MORNING TO 7 PM PDT /7 PM MST/ THIS EVENING FOR THE NORTHWEST
DESERTS...LAKE MEAD NATIONAL RECREATION AREA...MORONGO BASIN AND CADIZ
BASIN...NORTHEAST CLARK COUNTY AND SOUTHERN CLARK COUNTY.

STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP THIS MORNING AND
CONTINUE THROUGH THE EARLY EVENING ACROSS PORTIONS OF CLARK COUNTY...
SOUTHERN SAN BERNARDINO COUNTY AND MOHAVE COUNTY. SUSTAINED WINDS
OF 25 TO 35 MPH WITH GUSTS OF 40 TO 55 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. THE WIND WILL PRODUCE AREAS OF BLOWING DUST...
ESPECIALLY NEAR DRY LAKE BEDS.

&&

$$
000 
WWUS75 KVEF 041519
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
819 AM PDT SUN OCT 4 2009

...VERY STRONG AND GUSTY WINDS WILL OCCUR ACROSS THE AREA THROUGH
EARLY THIS EVENING...

.A STRONG AREA OF LOW PRESSURE WILL SETTLE IN OVER NORTHWEST
NEVADA TODAY. THIS WILL RESULT IN STRONG AND GUSTY WINDS ACROSS
SOUTHEAST CALIFORNIA...PORTIONS OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA...AND LOCALIZED HIGHER GUSTS IN FAVORED WEST TO EAST
ORIENTED CANYONS OF THE SOUTHERN SIERRA AND SPRING MOUNTAINS
EARLY THIS MORNING.

NVZ018-019-042330-
/O.EXP.KVEF.HW.W.0012.000000T0000Z-091004T1500Z/
/O.CON.KVEF.WI.Y.0038.000000T0000Z-091005T0200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
819 AM PDT SUN OCT 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR THE SPRING
MOUNTAINS AND SHEEP RANGE.

WEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE IN
WEST TO EAST ORIENTED CANYONS AND ALONG THE LEE SIDE OF THE SPRING
MOUNTAINS...RED ROCK CANYON AND SHEEP RANGE THIS MORNING...BEFORE
WINDS BEGIN TO WEAKEN LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ020-042330-
/O.EXP.KVEF.HW.W.0012.000000T0000Z-091004T1500Z/
/O.CON.KVEF.WI.Y.0039.000000T0000Z-091005T0200Z/
LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY
819 AM PDT SUN OCT 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR
THE LAS VEGAS VALLEY.

STRONG SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50
MPH WILL CONTINUE THIS MORNING BEFORE WINDS BEGIN TO DECREASE LATE
THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. THE WIND WILL PRODUCE AREAS OF BLOWING DUST...
ESPECIALLY NEAR DRY LAKE BEDS.

&&

$$

NVZ017-041630-
/O.EXP.KVEF.HW.W.0012.000000T0000Z-091004T1500Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
819 AM PDT SUN OCT 4 2009

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED ACROSS WESTERN CLARK AND SOUTHERN NYE
COUNTIES AND WILL CONTINUE TO SO AS THE STRONG WINDS ALOFT SAG
SOUTH ACROSS CALIFORNIA AND NORTHWEST ARIZONA.

$$

AZZ001-042330-
/O.CON.KVEF.HW.W.0013.000000T0000Z-091005T0200Z/
NORTHWEST PLATEAU-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON
819 AM MST SUN OCT 4 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING FOR NORTHERN MOHAVE COUNTY.

STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP THIS MORNING AND
CONTINUE THROUGH THE EARLY EVENING HOURS ACROSS NORTHERN MOHAVE
COUNTY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND
60 MPH WILL LIKELY BE SEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ519-520-041630-
/O.CON.KVEF.WI.Y.0038.000000T0000Z-091004T1600Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
819 AM PDT SUN OCT 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR
THE EAST SLOPE OF THE SOUTHERN SIERRA.

WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL OCCUR IN AND
NEAR WEST TO EAST ORIENTED CANYONS OF THE SOUTHERN SIERRA THROUGH
9 AM THIS MORNING.

TRAVELERS...ESPECIALLY ALONG HIGHWAY 395 ARE URGED TO USE CAUTION
AS BRIEF PERIODS OF STRONG CROSSWINDS MAY BE ENCOUNTERED AS YOU
TRAVEL THROUGH THE OWENS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ523-524-042330-
/O.CON.KVEF.WI.Y.0038.000000T0000Z-091005T0200Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE
819 AM PDT SUN OCT 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR
WESTERN AND NORTHEAST SAN BERNARDINO COUNTY.

ALTHOUGH WINDS HAVE DECREASED SOME EARLY THIS MORNING...GUSTY
WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE THIS MORNING AND
THEN CONTINUE INTO THE EARLY EVENING HOURS. SUSTAINED WINDS OF 25
TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE LIKELY DURING THE DAY
TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. THE WIND WILL PRODUCE AREAS OF BLOWING DUST...
ESPECIALLY NEAR DRY LAKE BEDS.

&&

$$

AZZ003-036-CAZ525-526-NVZ016-021-022-042330-
/O.CON.KVEF.WI.Y.0039.000000T0000Z-091005T0200Z/
NORTHWEST DESERTS-LAKE MEAD NATIONAL RECREATION AREA-
MORONGO BASIN-CADIZ BASIN-NORTHEAST CLARK COUNTY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
MESQUITE...OVERTON...MOAPA...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
819 AM PDT SUN OCT 4 2009 /819 AM MST SUN OCT 4 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS
EVENING FOR SOUTHERN MOHAVE COUNTY...SOUTH CENTRAL SAN BERNARDINO
COUNTY AND FAR EASTERN AND SOUTHERN CLARK COUNTIES.

STRONG WEST TO SOUTHWEST WINDS WILL OCCUR THROUGH THE EARLY
EVENING ACROSS PORTIONS OF CLARK COUNTY... SOUTHERN SAN BERNARDINO
COUNTY AND MOHAVE COUNTY. SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS OF 40 TO 55 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. THE WIND WILL PRODUCE AREAS OF BLOWING DUST...
ESPECIALLY NEAR DRY LAKE BEDS.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL
SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR
OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE
LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN
PROTECTED COVES AND INLETS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Oct 3, 8:00 PM PDT, 5 hours 29 minutes earlier.

Area forecast discussion, Oct 3, 8:00 PM PDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
800 PM PDT SAT OCT 3 2009

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST
WILL CONTINUE TO MOVE SOUTH TONIGHT AND BE OVER NORTHWEST NEVADA
SUNDAY. STRONG AND GUSTY SOUTHWEST TO WEST WINDS WILL OCCUR THROUGH
SUNDAY BEFORE WEAKENING. MOISTURE WITH THIS SYSTEM WILL BE LIMITED
WITH ANY SHOWERS OCCURRING OVER THE HIGHER TERRAIN OF NORTHERN INYO
AND SOUTH CENTRAL NEVADA. MUCH COOLER TEMPERATURES WILL OCCUR SUNDAY
AND CONTINUE INTO THE MIDDLE OF NEXT WEEK.
&&

.UPDATE...ALLOWED RED FLAG WARNING TO EXPIRE ON SCHEDULE AT 8 PM DUE
TO HUMIDITIES RISING ABOVE 15 PERCENT. ALSO TWEAKED PUBLIC ZONES TO
REFLECT CURRENT SKY COVER TRENDS A LITTLE BETTER. NO OTHER CHANGES
AT THIS TIME.
&&

.PREV DISCUSSION...
340 PM PDT SAT OCT 3 2009

.SHORT TERM...DEEP TROUGH SAGGING SOUTH THROUGH THE PACIFIC
NORTHWEST THIS AFTERNOON WITH ASSOCIATED COLD FRONT LYING OVER FAR
NORTHWEST NEVADA. UPPER LOW WILL SETTLE OVER NORTHWEST NEVADA
TONIGHT AND SUNDAY WITH FRONT WORKING INTO CENTRAL NEVADA. GUSTY
WINDS AND COOLER TEMPERATURES WILL BE THE MAIN AFFECTS FROM THE
SYSTEM. EXPECTING STRONGER BELT OF WINDS ALOFT TO SAG SOUTH ACROSS
THE SOUTHERN SIERRA AND HIGHER TERRAIN OF SOUTHERN NEVADA TONIGHT.
HIGH RESOLUTION MODELS STILL INDICATES THE POTENTIAL OF A MODEST
DOWNSLOPE WIND EVENT ALONG THE LEE OF THE SOUTHERN SIERRA AND SPRING
MOUNTAINS THIS EVENING THROUGH SUNDAY. STRONGEST BELT OF WINDS
CONTINUES TO WORK SOUTH AND IS PROGGED TO LIE OVER THE SOUTHEAST
HALF OF CLARK COUNTY...SAN BERNARDINO AND MOHAVE COUNTIES SUNDAY.
WINDS WILL BACK OFF SUNDAY NIGHT AND MONDAY AS UPPER LOW WEAKENS AND
LIFTS NORTHEAST ACROSS NORTHERN UTAH. MOISTURE REMAINS LIMITED WITH
ANY SHOWERS MOST LIKELY OCCURRING OVER THE HIGHER TERRAIN OF
NORTHERN INYO AND SOUTH CENTRAL NEVADA TONIGHT THROUGH SUNDAY NIGHT.
ADDITIONAL ENERGY DIGGING SOUTH THROUGH CALIFORNIA MONDAY NIGHT WILL
DEVELOP INTO ANOTHER CLOSED LOW OFF THE SOUTHERN CALIFORNIA COAST
TUESDAY WHICH WILL IMPACT THE AREA THROUGH THE MIDDLE OF THE WEEK.
TEMPERATURES WILL BE WELL BELOW NORMAL TOMORROW AND MONDAY.

.LONG TERM...LONG TERM STARTS OUT WITH SPLITTING FLOW FROM THE
WEEKEND SYSTEM. THE MAIN TROUGH WILL BE HEADING OFF TO THE EAST
WHILE IT PINCHES OFF A LOW OVER SOUTHERN CALIFORNIA. THIS LOW WILL
TRACK OVER OR THE SOUTHERN PART OF THE CWA. MODEL DIFFERENCES EXIST
IN THE SPEED AND TRACK. LEANED MORE TOWARDS THE ECMWF AS IT HAS BEEN
BETTER AT PREDICTED THE EXISTENCE OF THIS SYSTEM IN THE FIRST PLACE
AND SEVERAL OF THE GFS ENSEMBLE MEMBERS POINT THIS WAY AS WELL. SO
FAR DO NOT EXPECT SIGNIFICANT RAIN COVERAGE OR AMOUNTS WITH THIS
SYSTEM AND LEFT IN THE LOW POP VALUES THAT WILL CONCENTRATE ON THE
HIGHER ELEVATIONS. COOL NORTHWEST FLOW WILL BE ON THE BACK SIDE AND
TEMPERATURE FORECAST IS A BIT OF A CHALLENGE. TWEAKED THE MID WEEK
TEMPERATURES DOWN A BIT. LOOK FOR SOME RISE AS RIDGE BUILDS IN IN
THE LAST PART OF OTHERWISE LEFT PREVIOUS FORECAST AS IS.

.AVIATION...FOR MCCARRAN...GUSTY WINDS THIS AFTERNOON WILL DECREASE
AFTER SUNSET BUT OCCASIONAL GUSTS COULD STILL OCCUR. LATE TONIGHT
THE WIND WILL INCREASE AND GUST AGAIN AS THE STRONG LOW PRESSURE
SYSTEM RESPONSIBLE MOVES CLOSER TO THE AREA. THEY WILL BE SOUTHERLY
THIS EVENING AND BY SUNDAY AFTERNOON BE FROM THE WEST. PEAK GUSTS
SHOULD OCCUR IN THE LATE MORNING HOURS WITH GUSTS AROUND 35 KNOTS.
TURBULENCE OVER THE VALLEY AND LOCAL MOUNTAIN RANGES WILL OCCUR
THROUGH SUNDAY DUE TO THE STRONG WINDS INTERACTING WITH THE TERRAIN..

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THE GUSTY WINDS WILL CONTINUE THROUGH THE DAY AND INTO
TONIGHT. THERE WILL BE FEW HOURS WHERE WINDS WILL SUBSIDE THIS
EVENING BUT WILL PICK BACK UP AS A STRONG LOW APPROACHES THE REGION.
WIND GUSTS IN THE 40-45 KNOT RANGE ARE LIKELY SUNDAY.
LOW LEVEL TURBULENCE IS LIKELY DUE TO STRONG WINDS OVER ROUGH
TERRAIN. MOUNTAIN WAVE ACTION IS ALSO LIKELY IN THE LEE OF THE
HIGHER MOUNTAIN RANGES AS WELL.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 8 PM THIS EVENING TO 7 PM PDT SUNDAY FOR
     NVZ018-019.
     WIND ADVISORY FROM 8 AM TO 7 PM PDT SUNDAY FOR NVZ016-020>022.
AZ...WIND ADVISORY FROM 8 AM TO 7 PM MST SUNDAY FOR AZZ001-003-036.
CA...WIND ADVISORY FROM 8 PM THIS EVENING TO 9 AM PDT SUNDAY FOR
     CAZ519-520.
     WIND ADVISORY FROM 8 AM TO 7 PM PDT SUNDAY FOR CAZ525-526.
     WIND ADVISORY UNTIL 7 PM PDT SUNDAY FOR CAZ523-524.
&&

MORGAN/PIERCE/JACQUES

HTTP://WEATHER.GOV/LASVEGAS

In the hours before

Local storm report, Oct 3, 9:35 PM PDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
935 PM PDT SAT OCT 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     NON-TSTM WND GST 1 S MERCURY             36.66N 116.00W
10/03/2009  M59.00 MPH       NYE                NV   MESONET

            MEASURED AT THE MERCURY AREA 23 MESONET SITE AT ELEVATION
            3676 FEET.

&&

KLABELLE
Local storm report, Oct 3, 11:02 PM PDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1102 PM PDT SAT OCT 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     NON-TSTM WND GST 3 SSW MERCURY           36.62N 116.02W
10/03/2009  M58 MPH          NYE                NV   MESONET

&&

MORGAN

Nearby

High Wind Warnings in Nevada, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.